The Annals of Probability

A De Finetti Theorem for a Class of Pairwise Independent Stationary Processes

James B. Robertson and Stephen Simons

Full-text: Open access

Abstract

Consider a $\{0, 1\}$-valued strictly stationary stochastic process $\{X_1,X_2,\ldots\}$. Let $k$ and $l$ be natural numbers and define $y_i = 0$ or 1 according as $x_1 + \cdots + x_{i+k-1}$ is even or odd. Then, for $1 \leq j \leq l$ set $S_j(x_1 \cdots x_n) = \sum_{0\leq i \leq m - 1}y_{j+il}$. We consider all processes that have $(S_1,\ldots,S_l)$ as sufficient statistics. We obtain explicit formulas for the distributions of the processes that are extreme points. We also represent these processes as finitary processes and use this representation to investigate their pairwise independence, ergodicity and mixing properties.

Article information

Source
Ann. Probab., Volume 16, Number 1 (1988), 344-354.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176991906

Digital Object Identifier
doi:10.1214/aop/1176991906

Mathematical Reviews number (MathSciNet)
MR920276

Zentralblatt MATH identifier
0636.60033

JSTOR
links.jstor.org

Subjects
Primary: 60G10: Stationary processes
Secondary: 28D05: Measure-preserving transformations

Keywords
de Finetti theorem stationary stochastic process finitary process pairwise independence ergodic weakly mixing extreme point of compact convex set

Citation

Robertson, James B.; Simons, Stephen. A De Finetti Theorem for a Class of Pairwise Independent Stationary Processes. Ann. Probab. 16 (1988), no. 1, 344--354. doi:10.1214/aop/1176991906. https://projecteuclid.org/euclid.aop/1176991906


Export citation